MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. TRIOS/STS CHEST PAD SUPPORT PLATE; SURGICAL PATIENT POSITIONER

MIZUHO ORTHOPEDIC SYSTEMS, INC. TRIOS/STS CHEST PAD SUPPORT PLATE; SURGICAL PATIENT POSITIONER
Model Number 5840-580
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the investigator, the crack would be seen on inspection, as required before use.But if the user failed to inspect the tray after dropping it and before using it, the crack could be hidden under the pad and, as the crack goes through the material, the tray could break under the weight of a patient.Because a broken tray once led to a patient injury, the chance of recurrence is not considered remote.Based on the results of the investigation, changing this one to reportable.
 
Event or Problem Description
It was reported that the customer has found a crack that has formed on their chest support section assembly near the corner of the plate portion of the assembly.Investigation found the tray was most likely dropped on one corner, causing the material to crack in that area.The crack would be seen on inspection, as required before use.But if the user failed to inspect the tray after dropping it and before using it, the crack could be hidden under the pad and, as the crack goes through the material, the tray could break under the weight of a patient.Because a broken tray was once reported to have contributed to a patient injury, the chance of recurrence is not considered remote and therefore this damage is being reported.

Brand Name
TRIOS/STS CHEST PAD SUPPORT PLATE
Common Device Name
SURGICAL PATIENT POSITIONER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key11633381
Report Number2921578-2021-00011
Device Sequence Number19757350
Product Code JEA
UDI-Device Identifier00842430104343
UDI-Public00842430104343
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5840-580
Device Catalogue Number5840-580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1